Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 28, NWS Salt Lake City, UT

December 27, 2006

NWS Salt Lake City, UT issued this wind advisory at Dec 27, 2006, 1:51 PM MST. It took effect at Dec 28, 2006, 5:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 1:51 PM MST (20:51 UTC)
In effect from
Dec 28, 2006, 5:00 AM MST
Expired
Dec 29, 2006, 3:45 AM MST
In force
23 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 272051
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MST WED DEC 27 2006

...STRONG GAP WINDS TO DEVELOP IN WASHINGTON COUNTY LATE
TONIGHT...

.A COLD FRONT WILL SWEEP SOUTH THROUGH EXTREME SOUTHWEST UTAH ON
THURSDAY AFTERNOON. THE STRONG PRESSURE DIFFERENCE BEHIND THE
FRONT ACROSS UTAH THROUGH SOUTHERN NEVADA WILL PRODUCE STRONG GAP
WINDS ACROSS SOUTHERN AND WESTERN WASHINGTON COUNTY.

UTZ017-019-280445-
/O.UPG.KSLC.HW.A.0004.061228T0900Z-061229T1500Z/
/O.NEW.KSLC.WI.Y.0028.061228T0900Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
151 PM MST WED DEC 27 2006

...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 8 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 8 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WATCH IS FOR THE NORTH TO SOUTH CANYONS IN UTAHS DIXIE
REGION AND FOR THE WASHINGTON COUNTY PORTION OF THE SOUTHWEST
MOUNTAINS.

STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT FORECAST TO
PASS THROUGH THE WATCH AREA THURSDAY EVENING. WINDS WILL BE
ESPECIALLY STRONG THROUGH THE NORTH TO SOUTH CANYONS IN SOUTHERN
AND WESTERN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED...WITH OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO
STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST BETWEEN THURSDAY MORNING THROUGH
THURSDAY NIGHT. WINDS WILL SLOWLY DECREASE BEGINNING LATE THURSDAY
NIGHT...AND CONTINUE ON THE DOWNWARD TREND FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
000 
WWUS75 KSLC 280148
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
648 PM MST WED DEC 27 2006

...STRONG GAP WINDS TO DEVELOP IN WASHINGTON COUNTY LATE TONIGHT...

.A COLD FRONT WILL SWEEP SOUTH THROUGH EXTREME SOUTHWEST UTAH ON
THURSDAY AFTERNOON...WITH STRONG NORTHERLY WINDS TO FOLLOW THROUGH
THURSDAY NIGHT. 

UTZ017-280300-
/O.CAN.KSLC.WI.Y.0028.061228T0900Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
648 PM MST WED DEC 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. A WINTER STORM WARNING HAS BEEN ISSUED. STRONG
WINDS AND HEAVY SNOW WILL COMBINE TO PRODUCE LOCAL BLIZZARD CONDITIONS
MAINLY IN THE SOUTHWEST MOUNTAINS.

$$

UTZ019-280600-
/O.EXT.KSLC.WI.Y.0028.061228T1200Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
648 PM MST WED DEC 27 2006

...WIND ADVISORY NOW IN EFFECT FROM 5 AM THURSDAY TO 8 AM MST
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM THURSDAY TO 8 AM MST
FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY WASHINGTON COUNTY.

STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT FORECAST TO
PASS THROUGH THE WATCH AREA THIS EVENING. WINDS WILL BE ESPECIALLY
STRONG THROUGH THE NORTH TO SOUTH CANYONS IN WESTERN WASHINGTON
COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED...WITH
OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST BETWEEN THURSDAY MORNING THROUGH
THURSDAY NIGHT. WINDS WILL SLOWLY DECREASE BEGINNING LATE
THURSDAY NIGHT...AND CONTINUE ON THE DOWNWARD TREND FRIDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 280517
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 PM MST WED DEC 27 2006

...STRONG WINDS TO DEVELOP IN WASHINGTON COUNTY LATE TONIGHT...

.A COLD FRONT WILL SWEEP SOUTH THROUGH EXTREME SOUTHWEST UTAH ON
THURSDAY AFTERNOON...WITH STRONG NORTHERLY WINDS TO FOLLOW
THROUGH THURSDAY NIGHT.

UTZ019-281300-
/O.CON.KSLC.WI.Y.0028.061228T1200Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1017 PM MST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO 8 AM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO 8 AM MST
FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS WILL DEVELOP ACROSS WASHINGTON COUNTY OVERNIGHT.
WINDS WILL BE ESPECIALLY STRONG THROUGH THE NORTH TO SOUTH
ORIENTED CANYONS IN WESTERN WASHINGTON COUNTY. SUSTAINED WINDS OF
30 TO 45 MPH ARE EXPECTED... WITH OCCASIONAL GUSTS NEAR 60 MPH IN
AREAS PRONE TO STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST BETWEEN THURSDAY MORNING THROUGH
THURSDAY NIGHT. WINDS WILL SLOWLY DECREASE BEGINNING LATE THURSDAY
NIGHT...AND CONTINUE ON THE DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 280925
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 AM MST THU DEC 28 2006

...STRONG WINDS DEVELOPING IN WASHINGTON COUNTY...

.A COLD FRONT IS SWEEPING SOUTH THROUGH EXTREME SOUTHWEST
UTAH...AND STRONG NORTHERLY WINDS WILL DEVELOP TODAY AND TONIGHT.

UTZ019-281730-
/O.CON.KSLC.WI.Y.0028.061228T1200Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
225 AM MST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS ARE BEGINNING TO DEVELOP ACROSS WASHINGTON
COUNTY AND WILL CONTINUE TO STRENGTHEN DURING THE DAY. WINDS WILL BE
ESPECIALLY STRONG THROUGH THE NORTH TO SOUTH ORIENTED CANYONS IN
WESTERN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE
EXPECTED... WITH OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO
STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST THIS MORNING THROUGH TONIGHT. WINDS
WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE ON THE
DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 281750
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MST THU DEC 28 2006

UTZ019-290200-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1050 AM MST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED ACROSS WASHINGTON COUNTY AND WILL
CONTINUE THROUGH THE DAY. WINDS WILL BE ESPECIALLY STRONG THROUGH THE
NORTH TO SOUTH ORIENTED CANYONS IN WESTERN WASHINGTON COUNTY.
SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED... WITH OCCASIONAL
GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST THIS MORNING THROUGH TONIGHT.
WINDS WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE
ON THE DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 282156
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MST THU DEC 28 2006

.A COLD NORTHERLY FLOW ALOFT WILL CONTINUE OVER SOUTHERN UTAH
THROUGH FRIDAY MORNING. 

UTZ019-290600-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
256 PM MST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED ACROSS WASHINGTON COUNTY AND
WILL CONTINUE THROUGH TONIGHT. WINDS WILL BE ESPECIALLY STRONG
THROUGH THE NORTH TO SOUTH ORIENTED CANYONS IN WESTERN WASHINGTON
COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED... WITH
OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.
MOUNTAIN AREAS WILL EXPERIENCE LOCAL WIND GUSTS TO 70 MPH.

WINDS WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE
ON THE DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 282206
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
306 PM MST THU DEC 28 2006

.A COLD NORTHERLY FLOW ALOFT WILL CONTINUE OVER SOUTHERN UTAH
THROUGH FRIDAY MORNING.

UTZ017-290600-
/O.EXA.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
306 PM MST THU DEC 28 2006

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED ACROSS WASHINGTON COUNTY AND
WILL CONTINUE THROUGH TONIGHT. WINDS WILL BE ESPECIALLY STRONG
THROUGH THE NORTH TO SOUTH ORIENTED CANYONS IN WESTERN WASHINGTON
COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED... WITH
OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.
MOUNTAIN AREAS WILL EXPERIENCE LOCAL WIND GUSTS TO 70 MPH.

WINDS WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE
ON THE DOWNWARD TREND FRIDAY MORNING.

$$

UTZ019-290600-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
306 PM MST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED ACROSS WASHINGTON COUNTY AND
WILL CONTINUE THROUGH TONIGHT. WINDS WILL BE ESPECIALLY STRONG
THROUGH THE NORTH TO SOUTH ORIENTED CANYONS IN WESTERN WASHINGTON
COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED... WITH
OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.
MOUNTAIN AREAS WILL EXPERIENCE LOCAL WIND GUSTS TO 70 MPH.

WINDS WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE
ON THE DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 290530
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 PM MST THU DEC 28 2006

.A COLD NORTHERLY FLOW ALOFT WILL CONTINUE OVER SOUTHERN UTAH
THROUGH FRIDAY MORNING.

UTZ017-019-291300-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
1030 PM MST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED ACROSS WASHINGTON COUNTY AND
WILL CONTINUE THROUGH TONIGHT. WINDS WILL BE ESPECIALLY STRONG
THROUGH THE NORTH TO SOUTH ORIENTED CANYONS IN WESTERN WASHINGTON
COUNTY. SUSTAINED WINDS OF 30 TO 45 MPH ARE EXPECTED... WITH
OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO STRONG GAP WINDS.
MOUNTAIN AREAS WILL EXPERIENCE LOCAL WIND GUSTS TO 70 MPH.

WINDS WILL SLOWLY DECREASE BEGINNING LATE TONIGHT...AND CONTINUE
ON THE DOWNWARD TREND FRIDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 291045
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MST FRI DEC 29 2006


UTZ017-019-291145-
/O.CAN.KSLC.WI.Y.0028.000000T0000Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
345 AM MST FRI DEC 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE GAPS AND CANYONS OF SOUTHWEST UTAH. 

WINDS HAVE DIMINISHED THIS MORNING ACROSS SOUTHWEST UTAH. BREEZY
NORTHEAST WINDS WILL CONTINUE THROUGHOUT THE DAY NEAR GAPS AND
CANYONS. HOWEVER THESE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 27, 10:10 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 27, 10:10 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MST WED DEC 27 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN
THIS MORNING. THIS CENTER OF THIS STORM WILL TURN SOUTHEAST THROUGH
NEVADA TODAY...THEN EAST ACROSS NORTHERN ARIZONA TONIGHT THROUGH
EARLY THURSDAY. STRONG HIGH PRESSURE ALOFT TRAILING THIS STORM WILL
SETTLE OVER THE GREAT BASIN BY THE WEEKEND.

&&

.DISCUSSION...DEEP PACIFIC LOW IMPACTING THE REGION FOR THE NEXT
24-36 HOURS. OVER THE PAST THE MAIN UPPER LOW HAS MOVED ONSHORE OVER
NORTHERN CALIF AND HAS BEGIN TO STRETCH LATITUDINALLY. THE CORE OF
COLDEST AIR...ABOUT -26C...IS JUST MOVING ONSHORE AT TIME. THE
SURFACE REFLECTION OF THIS SYSTEM IS A FAIRLY POTENT COLD FRONT THAT
PRODUCED WIND GUSTS IN THE 50-60KT RANGE IN CENTRAL AND NORTHERN
CALIF. THE STRETCHING SEEMS TO BE AN INDICATION OF THE SYSTEM TRYING
TO SPLIT. IR AND WV IMAGERY SUPPORT THIS WITH EVIDENCE OF ENHANCED
CIRCULATION DIVING SOUTHEAST ACROSS SOUTHERN NV...AND A WEAKER
CIRCULATION MOVING WEST ACROSS SOUTHERN OR.

THE SOUTHERN PIECE WILL END HAVING MORE JET SUPPORT AND IS BETTER
ALIGNED WITH MODEL FGEN FORCING THIS EVENING...SO EXPECT TO SEE MORE
INTENSE PRECIP WITH THE FRONT FROM ABOUT A DELTA-MANTI LINE
SOUTHWARD. CONSIDERING EXPANDING THE SNOW ADVISORY TO INCLUDE ZONES
15-16 DUE TO THIS FRONT. ANOTHER CONSIDERATION WILL BE NORTHERLY
FLOW AIDING UPSLOPE SNOW ALONG THE 1-15 CORRIDOR IN MILLARD...BEAVER
AND IRON COUNTIES THURSDAY.

POST FRONTAL WINDS WILL BE STRONG IN THE NORMALLY BLUSTERY AREAS IN
UTAHS DIXIE. CURRENT FORECAST PARAMETERS REMAIN ON THE FENCE BETWEEN
ADVISORY AND WARNING...BASED ON PAST STUDIES. EITHER WAY...WILL PULL
THE TRIGGER ON A STATEMENT THIS AFTERNOON. STRONG POST FRONTAL WINDS
WINDS POSSIBLE ACROSS CASTLE COUNTRY AND THE PRICE AREA ON THURSDAY.

FOR NORTHERN UTAH...AN INITIAL TROUGH PASSAGE EXPECTED BY ABOUT
MIDDAY...WITH INCREASING AREAL COVERAGE OF PRECIP. WITH 12-18HRS OF
NORTHWEST FLOW ON TAP WILL KEEP THE SNOW ADVISORY INTACT FOR
MOUNTAIN ZONES...ALTHOUGH CURRENT DATA SUPPORTS THE LOWERING OF SNOW
AMOUNTS DONE BY THE PREVIOUS SHIFT. ALL IN ALL THE CURRENT PACKAGE
IS ON TRACK WITH NO OTHER UPDATES PLANNED.

STRONG NORTH TO NORTHEAST FLOW TAKES HOLD AND UPPER RIDGING BUILDS
IN. UNLESS A BACK DOOR FRONT SNEAKS IN CLOSER TO THE WEEKEND...QUIET
WEATHER EXPECTED DAYS 4-7.

&&

.AVIATION...WINDS SHOULD REMAIN SOUTHERLY TO SOUTHEASTERLY 09-11KTS
THROUGH 22Z...HOWEVER THERE IS A  PERCENT CHANCE WINDS WILL BRIEFLY
INCREASE TO 20KTS. WINDS SHIFT TO WESTERLY BETWEEN 22-00Z
EXPECTED...ALTHOUGH A RETURN TO SOUTHWEST IS POSSIBLE THROUGH ABOUT
02Z. OCCASIONAL MVFR CIGS/VSBYS POSSIBLE THIS EVENING IN MIXED
PRECIP WITH CONDITIONS BECOMING PREDOMINATELY LOW END MVFR IN SNOW
AFTER 02Z...WITH A 30 PERCENT CHANCE OF IFR IN HEAVIER SNOW.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORIES MOUNTAIN AREAS EXCEPT THE HENRY MOUNTAINS
     THROUGH 18Z THURSDAY UTZ007>010-017.
  ...HIGH WIND WATCH FOR GAP WINDS WASHINGTON COUNTY LATE TONIGHT
     THROUGH FRIDAY MORNING UTZ017-019.
WY...NONE.

&&

PUBLIC...BAS
AVIATION...CRS/MT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 27, 6:50 AM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MST WED DEC 27 2006

UTZ001>021-WYZ021-281400-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
650 AM MST WED DEC 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN TWO-THIRDS OF UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD PACIFIC STORM SYSTEM WILL APPROACH UTAH THROUGH NEVADA TODAY.
THIS STORM WILL BRING WIDESPREAD PRECIPITATION TO THE STATE. HEAVY
SNOW ARE EXPECTED IN THE MOUNTAINS. SNOW ADVISORIES ARE IN EFFECT
FOR ALL OF UTAHS MOUNTAINS...WITH THE EXCEPTION OF THE HENRY
MOUNTAINS IN SOUTHEAST UTAH.

VALLEY LOCATIONS WILL SEE A MIX OF RAIN AND SNOW THIS MORNING...
FOLLOWED BY PERIODS OF SNOW LATER THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS. ACCUMULATIONS IN THE VALLEYS WILL GENERALLY REMAIN
AT TWO INCHES OR LESS.

A COLD FRONT WILL MOVE SOUTH THROUGH THE STATE TONIGHT. STRONG
NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN UTAH BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW...HEAVY AT TIMES IN THE MOUNTAINS...WILL CONTINUE INTO THURSDAY
MORNING. SNOW WILL BEGIN TO TAPER OFF THROUGH THE AFTERNOON AS THE
CENTER OF THE STORM MOVES EAST THROUGH THE SOUTHERN ROCKIES.

STRONG WINDS BEHIND THE WEDNESDAY NIGHT COLD FRONT ARE LIKELY THROUGH
THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. WINDS WILL BE
PARTICULARLY STRONG OVER THE WESTERN AND SOUTHERN PORTION OF THE
COUNTY. AN HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT
THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH STRONGER GUSTS
ARE EXPECTED.

HIGH PRESSURE ALOFT WILL REMAIN TO THE WESTERN GREAT BASIN FOR
FRIDAY AND BEYOND. DRY CONDITIONS WITH GENERALLY SEASONAL
TEMPERATURES WILL SPREAD ACROSS UTAH DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:36 AM MSTHigh Wind WatchSLC9 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.